MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-4-8-HX-SS
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis #(b)(4):equipment used: video inspection system (m-85519), ruler (m-83361), camera (panasonic lumix dmc-zs5 as found condition: the axium prime device was returned for analysis within a shipping box; within a sealed plastic biohazard pouch; within a dispenser coil and within an introducer sheath.The unknown micro catheter used in the event was not returned for analysis.Two other axium prime devices were also returned and will be addressed in pli-10 and pli-20.Visual inspection/damage location details: no damages or irregularities were found with the introducer sheath.No damages or irregularities were found with the axium prime pusher.The axium prime implant coil was found stretched and damaged within the introducer sheath with the polypropylene filament broken.Testing/analysis: n/a conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil stretch¿ was confirmed.Possible causes of failure are lack of hydration, user does not maintain continuous flush, tortuous anatomy, coil not retracted in a one-to-one motion with the implant during repositioning, damaged micro catheter, incompatible micro catheter, pushwire rotation or user advances the coil against resistance.Customer reported devices were prepared per ifu and vessel tortuosity was normal.As no other information was provided, likely cause could not be determined.As the unknown micro catheter used in the event was not returned for analysis, any contribution of the micro catheter towards the coil stretch could not be determined.As the model and lot numbers were not reported, compatibility could not be assessed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received report regarding three different axium coils that were stretched during the procedure.Each time the stretched coil was replaced and the replacement coil was implanted successfully.It was noted that all involved devices were prepared as indicated in the instructions for use (ifu).Patient vessel tortuosity was reported to be normal.There was no harm or injury to the patient.Additional information received that there were no issues that resulted in the damage that was found.There was no friction or other difficulty during delivery or positioning.The continuous catheter flush was administered during the procedure.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key19617736
Report Number9612164-2024-03013
Device Sequence Number6974622
Product Code KRD
UDI-Device Identifier00847536008175
UDI-Public00847536008175
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/25/2026
Device Model NumberAPB-4-8-HX-SS
Device Catalogue NumberAPB-4-8-HX-SS
Device Lot Number226052108
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2024
Initial Report FDA Received Date06/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexPrefer Not To Disclose